LOGIN TO YOUR ACCOUNT

Username
Password
Remember Me
Or use your Academic/Social account:

CREATE AN ACCOUNT

Or use your Academic/Social account:

Congratulations!

You have just completed your registration at OpenAire.

Before you can login to the site, you will need to activate your account. An e-mail will be sent to you with the proper instructions.

Important!

Please note that this site is currently undergoing Beta testing.
Any new content you create is not guaranteed to be present to the final version of the site upon release.

Thank you for your patience,
OpenAire Dev Team.

Close This Message

CREATE AN ACCOUNT

Name:
Username:
Password:
Verify Password:
E-mail:
Verify E-mail:
*All Fields Are Required.
Please Verify You Are Human:
fbtwitterlinkedinvimeoflicker grey 14rssslideshare1
Dolkar Sherpa; Bishow M. Paudel; Bishnu H. Subedi; Robert Dobbin Chow (2015)
Publisher: Taylor & Francis Group
Journal: Journal of Community Hospital Internal Medicine Perspectives
Languages: English
Types: Article
Subjects: K2, Spice, Internal medicine, Case Report, JWH-073, STEMI, Synthetic Cannabinoids; K2; Spice; subarachnoid hemorrhage; reversible cardiomyopathy; rhabdomyolysis; STEMI; multiorgan failure; JWH-018; JWH-073, rhabdomyolysis, subarachnoid hemorrhage, JWH-018, RC31-1245, reversible cardiomyopathy, multiorgan failure, Synthetic Cannabinoids
Synthetic cannabinoids (SC), though not detected with routine urine toxicology screening, can cause severe metabolic derangements and widespread deleterious effects in multiple organ systems. The diversity of effects is related to the wide distribution of cannabinoid receptors in multiple organ systems. Both cannabinoid-receptor-mediated and non-receptor-mediated effects can result in severe cardiovascular, renal, and neurologic manifestations. We report the case of a 45-year-old African American male with ST-elevation myocardial infarction, subarachnoid hemorrhage, reversible cardiomyopathy, acute rhabdomyolysis, and severe metabolic derangement associated with the use of K2, an SC. Though each of these complications has been independently associated with SCs, the combination of these effects in a single patient has not been heretofore reported. This case demonstrates the range and severity of complications associated with the recreational use of SCs. Though now banned in the United States, use of systemic cannabinoids is still prevalent, especially among adolescents. Clinicians should be aware of their continued use and the potential for harm. To prevent delay in diagnosis, tests to screen for these substances should be made more readily available.Keywords: Synthetic Cannabinoids; K2; Spice; subarachnoid hemorrhage; reversible cardiomyopathy; rhabdomyolysis; STEMI; multiorgan failure; JWH-018; JWH-073(Published: 1 September 2015)Citation: Journal of Community Hospital Internal Medicine Perspectives 2015, 5: 27540 - http://dx.doi.org/10.3402/jchimp.v5.27540